Medication Hangover

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sandy4512
Regular Member


Date Joined Mar 2009
Total Posts : 23
   Posted 5/9/2009 4:40 AM (GMT -7)   
Hi Guys
I am in constant, permanent pain and have been told that there is no cure. My doctors are currently trying a combination of anti-convulsants and tramadol to ease the pain. The pain was so bad on Wednesday evening that I was taken to hospital where I was given a combination of diclofenic and morphine to ease the pain [I already had 200 mgs of tramadol in my system]. This took the edge off and I was given a prescription for morphine to take again when the pain is severe.
The following morning I felt like I'd drunk a bottle of cheap vodka - I was white as a sheet ad I felt like someone was hitting me over the head with a baseball bat! I took my normal medication expecting the pain in my head to ease but it didn't. Later that day the pain in my limbs became severe again so I took some morphine and within 15 minutes my headache and limb pain was bearable. I feel that the morphine acted as a 'hair of the dog'. I'm very concerned about this as I do not want to have to take morphine to get rid of the headaches the morphine is creating. I'm afraid of becoming addicted to morphine yet at the moment I can't see a solution to these headaches when they happen.
Does anyone have any solutions to getting rid of these headaches without restoring to my morphine again?
Other than the painkillers, I have a healthy life-style - no alcohol, no cigarettes, no dairy products, no red meat and no caffeine.
Thank you for taking the time to read this message and for any help you can give me.
Sandy4512

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2283
   Posted 5/9/2009 9:08 PM (GMT -7)   
Sandy,
I think you should contact your doctor or pharmacist. It is not unusual for people to develop those symptoms as morphine withdrawal, but I haven't heard of it happening after one or two doses.

There are ways to handle the headaches, but without knowing what else you are on, I'd hate to suggest anything. But I have been on OTC meds & prescription meds in the past to help with rebound headaches or withdrawal symptoms. I really just think that you would be best served by someone who knows exactly what doses you were given both in the hospital & at home, as well as whether you were given anything else that could have added to the effect (e.g., nausea medications, sleeping pills).

I'm sure your doctors will be able to figure something out though. Hope you're feeling better soon!

frances

sandy4512
Regular Member


Date Joined Mar 2009
Total Posts : 23
   Posted 5/10/2009 9:34 AM (GMT -7)   
Hi Frances

Thank you for your reply. After hours on the internet yesterday I've discovered that this type of hangover feeling is not unusual when taking painkillers. Mild to very strong headaches can be experienced. The advice given was to drink lots and lots of water even though pain killers are not diuretics. This way the headaches can be avoided. I don't know about anyone else but when I'm in lots of pain all I want to do is try and get rid of it and sleep and drinking lots of water would be hard to do. However, I will contact my doctor again as you suggested Frances and in the meantime should I need to take any more morphine I will try to drink lots of water!
Take care everyone

SCS#1
New Member


Date Joined May 2009
Total Posts : 5
   Posted 5/11/2009 5:56 PM (GMT -7)   

Hello

I agree with Frances speaking to a pharmacist would be a good route. They are a wealth of info, and a good one would be happy to recommend something OTC, or even a good MD to see regarding the pain. Also what many people dont realize is with Narcotics or illegal drugs sometimes it only takes one dose to become dependent. Lucky you have not had too many doses so this should make it easier to kick once it is out of your system.

Have you tried accupunture?


golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 5/11/2009 6:29 PM (GMT -7)   
Hi Sandy, Most of the drugs I am on for arthritis require me to drink lots of water to help my liver out from the toxicity of them, what I do is carry around a plastic drink bottle and just sip from it occassionally, that way you don't feel waterlogged. Its especially good in the car or at work,hope it helps.

Tony McGuire
Regular Member


Date Joined Feb 2009
Total Posts : 483
   Posted 5/11/2009 7:26 PM (GMT -7)   
Sandy,

It may be killing a fly with a sledgehammer, but in the event you get stuck with the Morphine, you might ask your doctor about using Methadone to kill the side effects of the Morphine.

I take this combination. With the Methadone, I don't feel ANY of the effects of the Morphine except that it is a pain killer. So is Methadone and together they get my daily pain levels down around 5 or so.

I guess it depends on
1. Will the Methadone help _you_?
2. Is the Morphine a permanent fixture and will Methadone kill the outwardly physical points of the Morphine?
3. Are you willing to become attached to Morphine AND Methadone (If required)

Always your decision. Always up to a doctor to help you figure the about out. Which I am not (a doctor).

I reallize my entry is rather radical. But it definitely and pointedly works - in my situation. Not sure if it might well work in helping to kill your pain as well.

Chomp & Koshka Prayers to you.
Wife: Liz, the choice of a lifetime
Dogs: Koshka Prayer & Chomp Prayer
Meet My Wife And Me


sandy4512
Regular Member


Date Joined Mar 2009
Total Posts : 23
   Posted 5/12/2009 12:48 PM (GMT -7)   
Hi Guys
First of all I would just like to say a big 'Thank you' for all of your replies. They have all really helped me.
TonyMcGuiure your solution may be radical but it is a solution nonetheless to be considered along with all the rest and I thank you for that. Golitho, something as simple as carrying a bottle of water with me during the day - why didn't I think of that? You see you guys this is why this forum is so great because sometimes we are so overwhelmed by our own problems we 'can't see the forest for the trees'.
SCS#1 - you little genius - I go to acupuncture regularly and I would never have thought about mentioning it to my acupuncturist.
I'm going to try your suggestions and I'll let you know how I get on.
Once again, a huge 'Thank you' to you.
Take care and may your God protect you.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 2:48 AM (GMT -7)
There are a total of 2,734,551 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151340 registered members. Please welcome our newest member, Polluted.
181 Guest(s), 6 Registered Member(s) are currently online.  Details
rollout, jewelrylady, maria2016, SueCAll, fiddlecanoe, RachelAvila


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer